×

zbMATH — the first resource for mathematics

Recursive matrices and umbral calculus. (English) Zbl 0509.05005

MSC:
05A15 Exact enumeration problems, generating functions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Barnabei, M; Brini, A; Nicoletti, G, Polynomial sequences of integral type, J. math. anal. appl., 78, 598-617, (1980) · Zbl 0455.05007
[2] Brown, J.W, On orthogonal Sheffer sequences, Glas. mat. ser. III, 10, 63-67, (1975) · Zbl 0303.33008
[3] Brown, J.W, Generalized Appell connection sequences, J. math. anal. appl., 50, 458-464, (1975) · Zbl 0301.33009
[4] Cartier, P, Modules associés à un group formel commutatif. courbes tipiques, C. R. acad. sci. Paris, 265, 129-132, (1967) · Zbl 0168.27502
[5] Cigler, J, Some remarks on Rota’s umbral calculus, (), 27-42 · Zbl 0379.33010
[6] Comtet, L, Advanced combinatorics, (1974), Reidel Dordrecht/Boston
[7] Ditters, B, Groupes formels, Publ. math. d’orsay, multigraphed lecture notes, (1973-1974)
[8] Foata, D, La série génératrice exponentielle dans LES problèmes d’énumeration, (1974), Le Presses de l’Université de Montréal Montréal · Zbl 0325.05007
[9] Garsia, A.M; Joni, S.A, A new expression for umbral operators and power series inversion, (), 179-185 · Zbl 0376.05003
[10] Garsia, A.M; Joni, S.A, Higher dimensional polynomials of binomial type and formal power series, Comm. algebra, 6, 1187-1211, (1978) · Zbl 0378.05009
[11] Garsia, A.M, An exposé of the Mullin-Rota theory of polynomials of binomial type, J. linear multi-linear algebra, 1, 47-65, (1973) · Zbl 0287.05008
[12] Gessel, I.M, Generating function and enumeration of sequences, ()
[13] Henrici, P, An algebraic proof of the Lagrange-Bürmann formula, J. math. anal. appl., 8, 218-224, (1964) · Zbl 0151.08403
[14] \scS. A. Joni, Lagrange inversion in higher dimensions and umbral operators, J. Linear Multi-linear Algebra, in press. · Zbl 0395.05005
[15] Knuth, D; Bucholtz, T, Computation of tangent, Euler and Bernoulli numbers, Math. comp., 21, 663-688, (1967) · Zbl 0178.04401
[16] Macmahon, P.A, (), (reprinted in one volume; originally published in two volumes in 1915 and 1916)
[17] Morris, R.A, Frobenius endomorphism in the umbral calculus, Stud. appl. math., 52, 85-92, (1980) · Zbl 0469.05010
[18] Mullin, R; Rota, G.-C, On the foundations of combinatorial theory. III. theory of binomial enumeration, (), 167-213
[19] Niven, I, Formal power series, Amer. math. monthly, 76, 871-889, (1969) · Zbl 0184.29603
[20] Raney, G.N, Functional composition patterns and power series reversion, Trans. amer. math. soc., 94, 441-450, (1960) · Zbl 0131.01402
[21] Reiner, D.L, Multivariate sequences of binomial type, Stud. appl. math., 57, 119-133, (1977) · Zbl 0367.05006
[22] Reiner, D.L, The combinatorics of polynomial sequences, Stud. appl. math., 58, 95-117, (1978) · Zbl 0389.05012
[23] Riordan, J, An introduction to combinatorial analysis, (1958), Wiley New York · Zbl 0078.00805
[24] Riordan, J, Inverse relations and combinatorial identities, Amer. math. monthly, 71, 485-498, (1964) · Zbl 0128.01603
[25] Roman, S; Rota, G.-C, The umbral calculus, Adv. in math., 27, 95-188, (1978) · Zbl 0375.05007
[26] Roman, S, The algebra of formal series, Adv. in math., 31, 309-329, (1979) · Zbl 0403.05003
[27] Roman, S, The algebra of formal series. II. Sheffer sequences, J. math. anal. appl., 74, 120-143, (1980) · Zbl 0458.05008
[28] Roman, S, The algebra of formal series. III. several variables, J. approx. theory, 26, 340-381, (1979) · Zbl 0458.05009
[29] Rota, G.-C, The number of partitions of a set, Amer. math. monthly, 71, 499-504, (1964)
[30] Rota, G.-C, Baxter algebras and combinatorial identities, I, Bull. amer. math. soc., 325-329, (1969) · Zbl 0192.33801
[31] Rota, G.-C, Baxter algebras and combinatorial identities, II, Bull. amer. mat. soc., 330-334, (1969) · Zbl 0319.05008
[32] Rota, G.-C; Kahaner, D; Odlyzko, A, Finite operator calculus, J. math. anal. appl., 42, 685-760, (1973) · Zbl 0267.05004
[33] Rota, G.-C, Finite operator calculus, (1975), Academic Press New York/London
[34] \scR. P. Stanley and I. Gessel, Stirling polynomials, preprint.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.